TITLE

Review: Sedative -- hypnotic agents reduce mortality and duration of delirium in the alcohol withdrawal syndrome

AUTHOR(S)
Mayo-Smith, MF
PUB. DATE
January 2005
SOURCE
ACP Journal Club;Jan/Feb2005, Vol. 142 Issue 1, p4
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The article reports that sedative hypnotic agents reduce mortality and duration of delirium in the alcohol withdrawal syndrome. Prospective controlled trials on the management of patients meeting the Diagnostic and Statistical Manual of Mental Disorders, 4th edition, criteria for alcohol withdrawal delirium. Of 4 trials comparing sedative-hypnotic agents with neuroleptic drugs for duration of delirium, 3 trials showed a benefit with sedative-hypnotic agents with decreases in duration ranging from 22 to 48 hours.
ACCESSION #
15851763

 

Related Articles

  • Neonates exposed to antipsychotic drugs: withdrawal symptoms.  // WHO Drug Information;2011, Vol. 25 Issue 4, p363 

    No abstract available.

  • Quetiapine withdrawal.  // Reactions Weekly;5/8/2010, Issue 1300, p44 

    The article describes the case of a 65-year-old woman who developed withdrawal syndrome while reducing her quetiapine treatment for paranoid schizophrenia.

  • "All Roads Lead to Medication?" Qualitative Responses From an Australian First-Person Survey of Antipsychotic Discontinuation. Salomon, Carmela; Hamilton, Bridget // Psychiatric Rehabilitation Journal;Sep2013, Vol. 36 Issue 3, p160 

    Objective: The purpose of the survey was to better understand the experiences of people who attempt antipsychotic discontinuation. Method: A multiple-choice and short-answer survey was distributed in 2011-2012 to potential participants involved in participating organizations. Respondents were...

  • Quetiapine withdrawal.  // Reactions Weekly;11/12/2005, Issue 1077, p13 

    The article presents a case report on a woman who developed symptoms of a quetiapine withdrawal syndrome after the decrease of her quetiapine dosage. The medication of the patient was discontinued following her weight increase. Her symptoms was resolved when the dosage of the atypical...

  • PRZYPADEK ZESPOŁU WYDŁUÅ»ONEGO QT U 68-LETNIEGO PACJENTA LECZONEGO MAŁYMI DAWKAMI HALOPERIDOLU. KASZNICKI, JACEK; ŻURAWSKA-KLIS, MONIKA; KOSMALSKI, MARCIN // Problemy Terapii Monitorowanej;dic2009, Vol. 20 Issue 4, p255 

    QT interval prolongation was the most common reason for drug withdrawal in the last years. It results in an increased risk of torsade de pointes and ventricular fibrillation, thus increasing mortality of patients. That is why drugs such as astemizole, cisapride, droperidol, grepafloxicin,...

  • Pharmacological long-term treatment strategies in first episode schizophrenia: Study design and preliminary results of an ongoing RCT within the German Research Network on Schizophrenia. Gaebel, Wolfgang; Möller, Hans-Jürgen; Buchkremer, Gerd; Ohmann, Christian; Riesbeck, Mathias; Wölwer, Wolfgang; Von Wilmsdorff, Martina; Bottlender, Ronald; Klingberg, Stefan // European Archives of Psychiatry & Clinical Neuroscience;2004, Vol. 254 Issue 2, p129 

    In first-episode schizophrenia the advantage of new atypical neuroleptics compared to low-dose haloperidol as well as the indicated duration of neuroleptic maintenance treatment has still to be based on empirical evidence. Accordingly, a multi-center study on the optimization of acute and...

  • Ters ilaç reaksiyonu olarak ilaçlarla indüklenen parkinsonism. Erkekoğlu, Pınar; Baydar, Terken; Şahin, Gönül // Marmara Pharmaceutical Journal;Sep2011, Vol. 15 Issue 3, p110 

    The second cause of extrapyramidal symptoms worldwide is drug-induced parkinsonism and its prevalence is raising and approaching that of idiopathic Parkinson's disease due to the ageing of the population and to the increase in polypharmacy. Drug-induced parkinsonism was first reported as a...

  • Risperidone withdrawal.  // Reactions Weekly;6/18/2005, Issue 1056, p14 

    Discusses research being done on risperidone withdrawal. Reference to study by S. Komatsu et al, which appeared in the March-April 2005 issue of the journal "Clinical Neuropharmacology"; Occurrence of risperidone-associated tardive dyskinesia following risperidone withdrawal; Medical history...

  • Buprenorphine withdrawal.  // Reactions Weekly;4/26/2008, Issue 1199, p15 

    The article describes the case of a 32-year-old man who experienced psychotic symptoms after buprenorphine was withdrawn. The patient developed symptoms of opioid withdrawal even after buprenorphine was reduced. It is concluded that the patient experienced anti-psychotic effects of...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics